Texas, 2007

Damaging Wind in Texas, May 22, 2007

May 22, 2007 · NWS HGX · 1 event in 1 county or zone

Isolated severe storms fired up along the southeast Texas's Gulf Coast.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS HGX wrote it up.

Isolated severe storms fired up along the southeast Texas's Gulf Coast.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Houston/Galveston, TX wrote its last area forecast discussion before the first event at May 22, 2:18 AM CST, 5 hours 17 minutes earlier.

Area forecast discussion, May 22, 2:18 AM CST, 5 hours 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
318 AM CDT TUE MAY 22 2007

.DISCUSSION...
BROKEN CONVECTIVE CLUSTERS EXTENDING FROM NORTH TEXAS TO TEMPLE/KILEEN
TO AUSTIN AND TO NEAR BEEVILLE ASSOCIATED WITH WEAK UPPER LEVEL TROUGH
CONTINUING TO MOVE ENE AND SHOULD APPROACH OUR WESTERN ZONES
WITHIN THE NEXT FEW HOURS. INCREASED POPS TO LIKELY WESTERN ZONES
FOR THE MORNING. THE UPPER LEVEL IMPULSE SHOULD MOVE EAST OF OUR
REGION LATER TODAY. HENCE HAVE LOWERED POPS SLIGHTLY FOR THIS
AFTERNOON. UPPER LEVEL HIGH OVER MEXICO WILL START TO RIDGE
NORTHEAST TO OUR REGION WEDNESDAY NIGHT. 500 MB HEIGHTS WILL
INCREASE AS A RESULT. HOWEVER...PW VALUES WILL CONTINUE TO BE
RELATIVELY HIGH AROUND 1.5 INCHES WED THROUGH FRI. ONSHORE FLOW
WILL CONTINUE TO BRING HIGH MOISTURE AT THE LOWER LEVELS. GFS
INDICATE A SIGNIFICANT LOWERING OF MOISTURE LEVELS BY SATURDAY
WITH PWATS LOWERING TO AROUND ONE INCH. WEAK SURFACE RIDGE FROM
THE SOUTHEAST UNITED STATES WILL BRING DRIER AIR TO OUR REGION.
BOTH ECMWF AND GFS INDICATE TAIL END OF STRONG UPPER LEVEL TROUGH
HANGING OVER TEXAS LATE IN THE WEEKEND AND RESULTING IN THE
DEVELOPMENT OF AN UPPER LOW OVER THE STATE BY MONDAY. THIS SHOULD
RESULT IN INCREASING POPS FOR OUR REGION EARLY NEXT WEEK. 37

&&

.MARINE...
CAUTION FLAGS ARE NEEDED THIS MORNING FOR ALL WATERS WITH 15 TO 20
KNOT WINDS AREAWIDE. SEAS ARE GENERALLY RUNNING 4 TO 6 FEET.
MODERATE SOUTHEAST TO EAST WINDS SHOULD PREVAIL THROUGH THE END OF
THE WEEK AND ON INTO THE WEEKEND AS SURFACE HIGH PRESSURE CENTERED
ACROSS THE EASTERN STATES RIDGES INTO OUR AREA. 42
&&

.AVIATION...
AN EASTWARD MOVING NORTH-SOUTH ORIENTED LINE OF SHOWERS AND
THUNDERSTORMS IS EXPECTED TO ENTER THE WESTERN PORTIONS OF SOUTHEAST
TEXAS BETWEEN 0815Z AND 0915Z. SOME MVFR/IFR CEILINGS AND
VISIBILITIES CAN BE EXPECTED WITH THIS ACTIVITY AS IT MOVES ACROSS
MUCH OF THE REMAINDER OF SOUTHEAST TEXAS THIS MORNING. WHAT HAPPENS
THIS AFTERNOON WILL DEPEND A LOT ON WHAT KIND OF STABILITY IS LEFT
BEHIND FROM THE MORNING ACTIVITY. IF SOME CLEARING DEVELOPS BEHIND
THESE STORMS AND TEMPERATURES WARM ENOUGH...WE COULD SEE SOME LATE
AFTERNOON AND EARLY EVENING DEVELOPMENT. 42
&&

.PRELIMINARY POINT TEMPS/POPS...
COLLEGE STATION (CLL)      86  70  86  70  85 /  60  20  20  20  30
HOUSTON (IAH)              84  72  86  70  86 /  50  20  20  20  30
GALVESTON (GLS)            83  75  85  74  83 /  40  10  20  10  20

&&

.HGX WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...SMALL CRAFT SHOULD EXERCISE CAUTION UNTIL 10 AM CDT THIS MORNING
     FOR THE FOLLOWING ZONES: GALVESTON BAY...MATAGORDA BAY...
     WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL 20 NM TO
     60 NM...WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL
     OUT 20 NM...WATERS FROM HIGH ISLAND TO FREEPORT 20 TO 60
     NM...WATERS FROM HIGH ISLAND TO FREEPORT OUT 20 NM.

&&
Hazardous weather outlook, May 22, 2:43 AM CST, 4 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
343 AM CDT TUE MAY 22 2007

GMZ330-335-350-355-370-375-TXZ163-164-176>179-195>200-210>214-226-
227-235>238-231100-
AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND-
GALVESTON-GALVESTON BAY-GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY-
MADISON-MATAGORDA-MATAGORDA BAY-MONTGOMERY-POLK-SAN JACINTO-
TRINITY-WALKER-WALLER-WASHINGTON-
WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL 20 NM TO 60 NM-
WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL OUT 20 NM-
WATERS FROM HIGH ISLAND TO FREEPORT 20 TO 60 NM-
WATERS FROM HIGH ISLAND TO FREEPORT OUT 20 NM-WHARTON-
343 AM CDT TUE MAY 22 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT
A PASSING UPPER LEVEL DISTURBANCE COMBINED WITH HIGH MOISTURE LEVELS
WILL RESULT IN THE DEVELOPMENT OF SHOWERS AND THUNDERSTORMS OVER
THE REGION MAINLY DURING THE DAYTIME. HIGHER CHANCES OF RAIN WILL BE
OVER THE WESTERN PORTION OF SOUTHEAST TEXAS DURING THE MORNING
HOURS. HEATING DURING THE AFTERNOON HOURS MAY TRIGGER STRONG
THUNDERSTORMS. THE MAIN THREATS WILL BE SMALL HAIL AND STRONG
WINDS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
THERE WILL BE A CHANCE OF MAINLY AFTERNOON AND EARLY EVENING
THUNDERSTORMS EACH DAY. THE POSSIBILITY EXISTS FOR ONE OR TWO OF
THE STORMS TO BECOME SEVERE EACH AFTERNOON THROUGH FRIDAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS POSSIBLE LATE THIS AFTERNOON AND EVENING.

The radar

The Houston radar (KHGX), 32 km away, was scanning. The volume nearest the first event began at 13:36 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Galveston

When
May 22, 7:35 AM CST
Where
Galveston County, Galveston
Measured
53 kt (61 mph) estimated gust
Reported by
Newspaper
Coordinates
29.300, -94.820

Tree downed in the Gulf Village subdivision near Stewart Road.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2007Every state in 2007This day in weather historyWarnings in Texas, May 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 32403.